Aching body and legs in recovery

Hi all, me again (!). I'm currently in recovery from ppp and it feels like I'm recovering from a physical illness. Has anyone else had this experience? My whole body aches especially my legs. I find it difficult to get going in a morning and have to slowly walk down the stairs etc. The same towards the end of a day. I wasn't sure if this was a side effect of the mirtazapine and rispiridone. If anyone else has experienced this I would be interested to know.

I thought it could also be due to weight gain on the meds but I'm not so sure. Either way, I need to be active as I have 4 sons. Maybe it's my body's way of telling my brain to take it easy?

Any feedback would be appreciated x

5 Replies

oldestnewest
  • Hi Jake19, I think this is quite common, or at least I also experienced it. I would ache all over, feel exhausted all the time and have horrible headaches. I didn't take the same meds as you, but was on Olanzapine and Lithium, and some of it may have happened around the time of the Olanzapine reduction. My GP was really supportive though and explained that it was part of recovery from a serious mental illness - similar to how you describe with your body telling your brain to take it easy perhaps?

    Recovery can be just as hard as the acute part of PP sometimes. At least that's how it felt to me - when I was home from hospital and thought I should be "better". For me, that period was something to try and come to terms with, almost understanding what couldn't be understood, if that makes sense. Feeling less than great at a time when I desperately wanted to feel better, after such a horrid experience at what should have been a happy time for our family after a baby being born wasn't easy either. But you can get there, as many of us here have done.

    What helped me was trying to do small things each day - going out for a walk, even just getting through something that needed doing. If you are worried about your symptoms, please ask your GP or other health professional too, and exercise can help towards this too. I hope some of this has been helpful to you, take care, xx

  • Many thanks for your reply. I have been thinking about this today and it feels as though my body is almost in shock at what happened to my brain. If it continues, I will go to my gp I think. I'm also due back at the gym when the children go back to school so I'm sure things will improve. I've already had a better day today than yesterday so alls good

    Thanks again x

  • Hi

    My Name is Esther I had PP in Dec last year I was very very sick I know how bad I was because I work in Mental health and know the system!! any how this is the first time I have written on here after my admission to the acute ward for 10days I was then transferred to a mother and baby unit I felt like I had been run over by a bus......... lots of physical aches I kept asking for massages from my friends. I personally think for me some of the aches where due to how manic I was and I don't recall how manic I was but I know I was bad i've read my medical notes! throwing myself around and not eating, drinking or sleeping that is going to effect you physically right. The medication i'm sure had an impact on me physically in fact it's a given that's why the medics do lots of physical check ups. I put on lots of weight too so felt very heavy and tired all the time I changed my diet, did daily jogging and looking at ted talks to boast self image. I've been off meds now for 3 months and feel fantastic the weight has dropped off yippee still a little way to go but feel much better. It's so lovely to meet other mums with the same condition thank you for sharing.

    Lots of love and compassion xx

    Esther (40)

  • Esther, thankyou for your reply. I too am going into mental health nursing and start in March 2018. The aches are getting less and less with each day and I'm losing the weight, albeit very slowly. I really appreciate you sharing your experience with me. Thankyou. I feel I'm able to turn my ppp experience around and use it in a positive way and it sounds like you have too x

  • Hi Jake

    Fantastic news that you are turning it around mental health nursing will be fab and your experience will come in so handy your have so much empathy for your patients. it's so challenging loosing the weight it had such an impact on me only just liking my body again now combo I guess of weight gain from pregnancy and meds I hated being on meds because of the weight I'd always been a slim person so was a real shock to the system. so glad your getting there too it's good to turn it around into a positive totally relate to that. I work as a mental health first aid trainer and tell them all about what I've been through to help break down the stigma of mental health.

    Go well lovely x

You may also like...